Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
thatguywithacne

So.. is my skin ever going to improve?

First of all, sorry if this is in the wrong place.

I'm a 16 year old guy and I've had acne for about 2 years. I had been using over the counter stuff but a few months ago my acne decided to get pretty bad so I went to a dermatologist. She prescribed Differin 0.3 and Solodyn 90mg. I don't think there was much of an initial breakout and my skin started getting better.

I went in for a checkup a month or so later and the doc decided that it was 50% clear (I think it was more like 70%) and that I should switch to Tazorac 0.1%. Assuming the doctor knew best, I went onto Taz and my skin's been getting progressively worse for the past month or 5 weeks or so. I assumed it was an IB but it's not showing signs of getting better. It just peels a lot and what used to be clumpings of small red dots formed into a giant nasty thing on my left cheek, and something similar on the right cheek. There are red marks everywhere, and everything seems to be "healing" extremely slowly. I admit it, I pick at my face more than I should but I'm trying to stop.

It's just depressing. I don't want to do anything other than just sit inside and wait for my stupid acne to go away. Can I get some opinions from everyone? Should I stay on taz, use taz and differin, stop solodyn, change cleansers, what? is this considered an "initial breakout" or am I SOL?

Thanks for your help.

My regimen:

morning: clean & clear 5% BP exfoliating scrub, aveeno 2% salicylic acid exfoliating scrub, solodyn pill, cetaphil cleanser, moisturizer (sometimes). Every once in a while I dab on some left over Differin.

night: clean & clear 5% BP exfoliating scrub, aveeno 2% salicylic acid exfoliating scrub, cetaphil cleanser, moisturizer (sometimes), tazorac

Pictures of my beautiful skin as of like 5 minutes ago:

post-135146-1281045436_thumb.jpg

post-135146-1281045257_thumb.jpg

post-135146-1281045257_thumb.jpg

post-135146-1281045436_thumb.jpg

Edited by thatguywithacne

Share this post


Link to post
Share on other sites

It looks like you are using 2 exfoliating scrubs consecutively? BP & SA too. That is really harsh. Usually when you are on a retinoid, especially one like Tazorac, you aren't supposed to use any other acne products (unless prescribed). And I would really recommend only exfoliating 1-2x per week. It can make your skin way worse if you do it too much. A gentle cleanser, Cetaphil maybe?, would be your best bet. I wouldn't use the leftover Differin either, it might seem like it could help but it probably just interferes.

You certainly could be in the IB stage of using Tazorac. I imagine that if it's one of the strongest retinoids, it could be a stronger IB. Call your doctor and ask! Nothing wrong with a little phone call. If he/she seems concerned maybe you could go in and have them take a look. If not, tally on. Picking your face is really tough. Almost everyone has trouble with it. But when you are on a retinoid the top layer of your skin gets a little thinner and the marks will last for much longer and look worse if you aggressively pick, so keep that in mind.

Sorry to hear you are having a tough time. I think if you simplify things your skin will calm down a lot. It seems counterintuitive, but I've learned firsthand that it's not. Hope this helped.

Share this post


Link to post
Share on other sites
It looks like you are using 2 exfoliating scrubs consecutively? BP & SA too. That is really harsh. Usually when you are on a retinoid, especially one like Tazorac, you aren't supposed to use any other acne products (unless prescribed). And I would really recommend only exfoliating 1-2x per week. It can make your skin way worse if you do it too much. A gentle cleanser, Cetaphil maybe?, would be your best bet. I wouldn't use the leftover Differin either, it might seem like it could help but it probably just interferes.

You certainly could be in the IB stage of using Tazorac. I imagine that if it's one of the strongest retinoids, it could be a stronger IB. Call your doctor and ask! Nothing wrong with a little phone call. If he/she seems concerned maybe you could go in and have them take a look. If not, tally on. Picking your face is really tough. Almost everyone has trouble with it. But when you are on a retinoid the top layer of your skin gets a little thinner and the marks will last for much longer and look worse if you aggressively pick, so keep that in mind.

Sorry to hear you are having a tough time. I think if you simplify things your skin will calm down a lot. It seems counterintuitive, but I've learned firsthand that it's not. Hope this helped.

Thanks! I had been using the BP/SA combo when I was using differin so I just continued with it when I switched to taz and the derm didn't seem to have a problem with that. So you're suggesting ONLY cetaphil and solodyn in the morning, then cetaphil and taz at night? Plus the Bp exfoliating once a week?

Ill also probably call my doc when I get back from the vacation I'm on.

Share this post


Link to post
Share on other sites

Definately cut out the bp and sa washes. Tazorac is very harsh. I can remeber it actually burned for the first few weeks I was on it. I wouldnt use any more differin either. Give it a little more time, 3 months is usually needed. Also, DO NOT OVER APPLY TAZORAC especially when just starting. If it still bothers you, try applying it every other day and gradaully increase.

Share this post


Link to post
Share on other sites

50% improvement in a month? As someone said before me, it typically takes three months before you really see results, so that's incredible! If it was me I'd talk to my doctor about switching back to the old regimen. As they say, if it's not broke, don't fix it!

Edited by Beezilla

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×